Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected by Aelius Group. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.
I am curious as to other people's experience drinking while on Suboxone. I am presently on 16mg of Suboxone and find that after two well-spaced drinks in the evening I start getting a headache and a not-so-good feeling. I get this reaction maybe 50%of the time. This happened when I was on a smaller dose of Sub, too (8mg). I once drank 3 glasses of white wine with dinner, and the next morning I had the worst hang-over I can remember in a long time--and I am not normally so hangover-sensitive. Anyone else had adverse (or not) reactions to using alcohol and Suboxone at the same time?
I'm not sure if your prescription says the same as mine, but mine has a warning about not drinking while on this medication...I'm not a drinker anyway, lol...
I would call your DR and discuss it with him....Surely don't want any more severe reactions while drinking.....I'm sure someone will come along with their own experience, maybe that'll help...Good luck...
Ive never had a problem myself, I drink some days, mostly weekends and it doesnt affect me any different.
You will find that with nearly all meds they tell u not to drink, but in most cases the odd drink wont harm you but drinking to excess can react with your meds and make u ill.
There seems to be quite a few people who get headaches while they are on the Sub and I think that like in your case it seems that the booze is aggravating the situation.
One last thing that seems to be true for me anyway, I always used to get told that your hangovers get worse as you get older and even though I dont drink for days somtimes weeks at a time, I sure do end up feeling worse the older I get, after all Im not 18 anymore.
":) Sometimes when I reflect back on all the beer I drink I feel ashamed. Then I look into the glass and think about the workers in the brewery and all of their hopes and dreams. If I didn't drink this beer, they might be out of work and their dreams would be shattered. Then I say to myself, 'It is better that I drink this beer and let their dreams come true than to be selfish and worry about my liver.'"
Zloi, I am just curious - have you asked your doctor about this? I just wondered if you had told him or her about your alcohol use, in the spirit of not deceiving? I mean it does say right in the literature you get with the subox that you shouldn't drink alcohol while taking it.
I'm referring to the post you made to Gemmit and her doctor confidentiality thread. Just wondering if you see the irony here. Sorry, I know this is b**chy, but I can't help mahself today. Don't get mad at me! We are all in this together!
Hi Zloi, yes, I have had a drink after taking Suboxone and had the exact same effects as you! It's a horrible headache and very sluggish the next day, although, I have been feeling sluggish anyway. But the headache was really bad after having a drink[xx(]. My first doctor that was perscribing S said it was OK to have "a" drink "every once in a while" while taking S even though it does state on the medicine not to. I haven't asked my present doctor because I really don't want to experience that feeling again.
You know, I think Sub may give me an occasional headache anyway, even without any alcohol (which I've stopped drinking). It's funny, on some days I don't notice any effects at all (except constipation, which is BAD and a constant). Other days, I feel some lethargy, and sometimes, outright nodding-off kind of drowsiness. By far the worst side effect has been "getting backed up" though. Hate it. I was taking methadone before, so I think my system has developed a tolerance to laxatives. They just don't seem to work anymore. [V]
Zloi, yes headaches are definitely a side effect of the bupe. I had massive headaches when on it, along with all the other symptoms you describe. Especially the constipation, it was incredible. Those symptoms all tend to get better when you drop your dose some.
I had NO problems drinking while on sub, even at VERY HIGH doses, but I'm not a big drinker so we're not talking about a LOT of alcohol. I actually TRIED to become an alcoholic when I first got on sub, missing my opiate high and trying to replace it, but I just couldn't get in to drinking a lot, no matter how much I tried. Four days off sub now and have even LESS appetite for alcohol. I keep thinking I want a drink but end up wasting it. And man oh man is it nice to have my "bathroom priveleges" back!! And music sounds so sweet...
One more thing: the constipation was horrible until the very end for me. I mean I'd have to eat five-seven senna laxatives at a time, even when I was only on two milligrams! That's one reason I jumped off at one!
The only side effect I get is the decrease in appetite. I have drank on Suboxone with no difficulties. During the begining stages of using bupe drinking was not appealing, but after awhile its just the same as always.
Opiates in general have never mixed well with alcohol for me, when on H I wouldnt touch a drink for years, same with methadone, it just doesnt agree with the alcohol. I do find bupe to be slightly more forgiving than other opiates when it comes to drinking.
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.